Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 23, NWS Las Vegas, NV

May 4, 2010Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at May 4, 2010, 2:58 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at May 5, 2010, 11:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 4, 2010, 2:58 PM MST (21:58 UTC)
In effect from
May 5, 2010, 11:00 AM MST
Expired
May 6, 2010, 12:00 AM MST
In force
13 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS75 KVEF 042158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT TUE MAY 4 2010

...WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA
AND MOHAVE COUNTY ARIZONA WEDNESDAY...

.WEST TO SOUTHWEST WINDS WILL BE STRONG AND GUSTY ACROSS THE
MOJAVE DESERT WEDNESDAY AS AN AREA OF LOW PRESSURE BRUSHES BY THE 
NORTHEAST CORNER OF NEVADA.

CAZ523-524-051100-
/O.NEW.KVEF.WI.Y.0023.100505T1800Z-100506T0700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
258 PM PDT TUE MAY 4 2010

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT AND EASTERN MOJAVE DESERT
OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 11 AM
WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT.

* WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE MORNING
  AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST WINDS WILL
  OCCUR BETWEEN 2 PM AND 10 PM. 

* LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN
  PASS...INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE.

* IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE
  VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS
  OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR
  LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-051100-
/O.NEW.KVEF.WI.Y.0023.100505T1900Z-100506T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
258 PM MST TUE MAY 4 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE
COUNTY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY.

* WINDS: SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE MORNING
  AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST WINDS WILL
  OCCUR BETWEEN 1 PM AND 7 PM.

* LOCATIONS: KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...COLORADO
  CITY...WIKIEUP...AND THE GRAND CANYON WEST

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE
  VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS
  OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR
  UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
4 follow-up statements
206 
WWUS75 KVEF 051014
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 AM PDT WED MAY 5 2010

...WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA
AND MOHAVE COUNTY ARIZONA WEDNESDAY...

.WEST TO SOUTHWEST WINDS WILL BE STRONG AND GUSTY ACROSS THE MOJAVE
DESERT WEDNESDAY AS AN AREA OF LOW PRESSURE BRUSHES BY THE
NORTHEAST CORNER OF NEVADA.

CAZ523-524-052300-
/O.CON.KVEF.WI.Y.0023.100505T1800Z-100506T0700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
314 AM PDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT FOR THE WESTERN AND EASTERN MOJAVE DESERT IN
CALIFORNIA. 

* WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. 

* TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE 
  MORNING AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST 
  WINDS WILL OCCUR BETWEEN 2 PM AND 10 PM.

* LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS... 
  INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE.

* IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... 
  SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR 
  CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR 
  LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-052300-
/O.CON.KVEF.WI.Y.0023.100505T1900Z-100506T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
314 AM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA.

* WINDS: SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE 
  MORNING AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST 
  WINDS WILL OCCUR BETWEEN 1 PM AND 7 PM.

* LOCATIONS: KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...COLORADO 
  CITY...WIKIEUP...AND THE GRAND CANYON WEST

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... 
  SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR 
  CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR 
  UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
550 
WWUS75 KVEF 052121
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT WED MAY 5 2010

...WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA
AND MOHAVE COUNTY ARIZONA THROUGH THIS EVENING...

.WEST TO SOUTHWEST WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE
MOJAVE DESERT THIS EVENING AS AN AREA OF LOW PRESSURE BRUSHES BY
THE NORTHEAST CORNER OF NEVADA.

CAZ523-524-060700-
/O.CON.KVEF.WI.Y.0023.000000T0000Z-100506T0700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
221 PM PDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE WESTERN MOJAVE DESERT AND EASTERN MOJAVE DESERT OF SAN
BERNARDINO COUNTY.

* WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS... 
  INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE.

* IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... 
  SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR 
  CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR 
  LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-060300-
/O.CON.KVEF.WI.Y.0023.000000T0000Z-100506T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
221 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF MOHAVE COUNTY.

* WINDS: SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH 8 PM THIS
  EVENING.

* LOCATIONS: KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...COLORADO 
  CITY...WIKIEUP...AND THE GRAND CANYON WEST

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... 
  SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR 
  CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR 
  UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
439 
WWUS75 KVEF 060258
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 PM PDT WED MAY 5 2010

AZZ001-003-060400-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-100506T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
758 PM MST WED MAY 5 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM THIS EVENING FOR THE
NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA. SOUTHWEST
WIND GUSTS HAVE GENERALLY DECREASED TO BETWEEN 25 AND 35 MPH AND
WIND SPEEDS WILL CONTINUE TO DIMINISH OVERNIGHT.


$$

CAZ523-524-060700-
/O.CON.KVEF.WI.Y.0023.000000T0000Z-100506T0700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
758 PM PDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS... 
  INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE.

* IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... 
  SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR 
  CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR 
  LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
457 
WWUS75 KVEF 060653
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1153 PM PDT WED MAY 5 2010

CAZ523-524-060800-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-100506T0700Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
1153 PM PDT WED MAY 5 2010

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT TONIGHT FOR THE WESTERN MOJAVE
DESERT AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. GUSTY
WEST WINDS OF 35 TO 45 MPH WERE MAINLY OCCURRING OVER THE WESTERN
MOJAVE DESERT DURING THE LATE EVENING. THESE WINDS WILL GRADUALLY
DECREASE THE REST OF TONIGHT AND BECOME NORTHWEST TOWARD DAYBREAK.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 4, 10:42 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, May 4, 10:42 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1042 AM PDT TUE MAY 4 2010

.SYNOPSIS...MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH WEDNESDAY ACROSS THE AREA. A COLD FRONT PRESENTLY
ACROSS CENTRAL NEVADA WILL PRESS SLOWLY SOUTHWARD WEDNESDAY INTO
THURSDAY RESULTING IN ANOTHER ROUND OF GUSTY WINDS. TEMPERATURES
WILL DROP BEHIND THE FRONT ON THURSDAY AND THEN RISE TO ABOVE NORMAL
FOR THE WEEKEND. ANOTHER STORM SYSTEM WILL CAUSE GUSTY WINDS ACROSS
MUCH OF THE AREA EARLY NEXT WEEK WITH THE POSSIBILITY OF SHOWERS IN
THE SOUTHERN GREAT BASIN.
&&

.UPDATE...DRY AND WARM TODAY ACROSS THE FORECAST AREA AS A COLD
FRONT STALLS ACROSS CENTRAL NEVADA. THE FRONT WILL REMAIN ACROSS
CENTRAL NEVADA TONIGHT WITH THE SURFACE PRESSURE GRADIENT INCREASING
WEDNESDAY AS A SHORTWAVE TROUGH MOVES INTO SOUTHWEST IDAHO.
STRONGEST WEST WINDS WILL OCCUR ACROSS THE MOJAVE DESERT WITH SOME
ZONES LIKELY NEEDING WIND ADVISORIES. WILL ADDRESS THAT THIS
AFTERNOON. THE FRONT WILL MOVE SOUTH WEDNESDAY NIGHT AS SHORTWAVE
TROUGH BRUSHES ACROSS NORTHEAST NEVADA AND UTAH. 12Z GUIDANCE IN
GOOD AGREEMENT SHOWING FRONTAL PASSAGE IN LAS VEGAS BETWEEN 5 AM
AND 8 AM THURSDAY MORNING. NORTHERLY SUPPORT BEHIND THE FRONT NOT
THE GREAT SO FRONT WILL WASH OUT ACROSS THE MOJAVE DESERT THURSDAY
AFTERNOON. NO UPDATE NEEDED THIS MORNING. -PIERCE-
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS THROUGH THE REST
OF THE MORNING BECOMING LIGHT EASTERLY UNDER 10KTS IN THE AFTERNOON.
WIND DIRECTION VEERS SOUTH LATE IN THE AFTERNOON AND CONTINUES SOUTH
THROUGH THE NIGHT. NO SIGNIFICANT CLOUD COVER IS EXPECTED THROUGH
WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL GENERALLY REMAIN UNDER 10 KTS AND FOLLOW
LOCAL DIURNAL PATTERN TRENDS THROUGH EARLY THIS AFTERNOON THEN
INCREASE FROM THE SOUTHWEST WITH GUSTS AROUND 14-18 KNOTS LATE THIS
AFTERNOON THROUGH EARLY THIS EVENING. LIGHT WINDS RETURN TONIGHT
INTO WEDNESDAY MORNING. STRONGER SOUTHWEST WINDS EXPECTED WEDNESDAY
AFTERNOON AS A WEATHER SYSTEM MOVES NORTH OF THE AREA. NO
SIGNIFICANT CLOUD COVER IS EXPECTED. -SALMEN-
&&

.PREV DISCUSSION...330 AM PDT TUE MAY 4...DRY WEST TO NORTHWEST FLOW
ALOFT WILL CONTINUE THROUGH THURSDAY NIGHT. TEMPERATURES WILL WARM
TO 5+ DEGREES ABOVE NORMAL TODAY WITH ANOTHER WARM DAY ON TAP FOR
WEDNESDAY. A TROUGH MOVING ACROSS OREGON AND SOUTHERN IDAHO
WEDNESDAY AND WEDNESDAY NIGHT WILL BRING INCREASING WINDS TO THE
AREA WITH A COLD FRONT PASSING THROUGH THE AREA WEDNESDAY NIGHT.
WINDS MAY MEET ADVISORY CRITERIA ACROSS WESTERN SAN BERNARDINO
COUNTY IN THE AFTERNOON AND EVENING HOURS. THERE IS SOME POTENTIAL
FOR DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SIERRA BUT THE
LATEST MODEL RUNS INDICATE THAT THERE MAY BE A BIT TOO MUCH OF A
NORTHERLY COMPONENT TO RESULT IN ANYTHING MORE THAN ADVISORY LEVEL
WIND SPEEDS SO WILL NOT ISSUE A HIGH WIND WATCH. WINDS WILL BECOME
NORTHERLY BEHIND THE FRONT AND HIGH TEMPERATURES WILL COOL TO A
LITTLE BELOW NORMAL FOR THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY...IT IS STARTING TO LOOK
INTERESTING TOWARDS THE END OF THE EXTENDED PERIOD AND BEYOND.
BEFORE THEN MODELS ARE IN GOOD AGREEMENT IN HAVING THE AREA UNDER
TRANQUIL WEST-NORTHWEST FLOW THROUGH SATURDAY AND A WARMING TREND.
ON SUNDAY MODELS DIVERGE IN PROGGING THE NEXT ONE-TWO PUNCH PATTERN
COMING OUR WAY. OVERALL IN THE BIG PICTURE THEY AGREE BUT IT IS IN
THE SPEED AND DEPTH OF THE TWO SYSTEMS THAT THEY DIFFER. THE FIRST
WAVE TO MOVE THROUGH SUNDAY/MONDAY IS FORECAST A BIT DEEPER AND
FASTER BY THE GFS IN COMPARISON TO THE ECMWF AND GEM. IN EITHER CASE
THIS PATTERN WOULD BE MORE OF A WIND GENERATOR AND
PRECIPITATION..WHAT LITTLE THERE WILL BE...SHOULD BE PRIMARILY
CONFINED TO THE SIERRA AND NORTHERN ZONES. I DID INCREASE THE WINDS
OVER THE SIERRA. THIS FAR OUT HARD TO SAY IF A DOWNSLOPE EVENT WILL
OCCUR BUT IT IS NOT OUT OF THE QUESTION. WINDS WILL LIKELY BE BREEZY
OR STRONGER IN OUR WESTERN AND SOUTHERN PARTS OF THE CWA. THE
ASSOCIATED FRONT WILL BRING A TEMPERATURE DROP AS WELL FOR SUNDAY
AND MONDAY.

IT IS THE SECOND AND DEEPER FOLLOW UP SYSTEM THAT COMES ON
TUESDAY...DAY 8...THAT WILL BE OF INTEREST. THE GFS IS FASTER WITH
IT. BUT ALL MODELS DO SHOW A DEEP AND COLD LOW MOVING OVER NEVADA IN
THE TUESDAY/WEDNESDAY TIME FRAME. THE WINDS MAY PICK UP AGAIN LATE
MONDAY AS THE JET ON THE DESCENDING LOWS SOUTH SIDE COMES OVER THE
FORECAST AREA. BUT DUE TO UNCERTAINTY IN THE TIMING AND TRACK I HELD
OFF INCREASING THE WIND SPEEDS FOR DAY 7.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/JACQUES
Hazardous weather outlook, May 4, 5:51 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
551 AM PDT TUE MAY 4 2010

AZZ001>003-036-CAZ519>522-526-527-NVZ014>022-050400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
551 AM PDT TUE MAY 4 2010 /551 AM MST TUE MAY 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ523>525-050400-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
551 AM PDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS WEDNESDAY AFTERNOON AND EVENING
COULD EXCEED 40 MPH AND A WIND ADVISORY MAY BE NEEDED IF COMPUTER
MODELS CONTINUE TO INDICATE THIS POTENTIAL FOR STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.